Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2007, 6:09 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 6:09 AM MST (13:09 UTC)
- Expired
- Aug 27, 2007, 8:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 271312
FFWVEF
AZC015-271515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
609 AM MST MON AUG 27 2007
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 815 AM MST.
* AT 602 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING
FLASH FLOODING OVER THE WARNED AREA. A RAIN GAGE JUST NORTH OF THE
ARIZONA UTAH BORDER WAS INDICATING ABOUT TWO AND A HALF INCHES OF
RAINFALL IN LESS THAN AN HOUR.
* LOCATIONS IMPACTED INCLUDE...HILDALE...COLORADO CITY...
LITTLEFIELD...MT. TRUMBULL...PIPE SPRING NATIONAL MONUMENT AND
TUWEEP.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
LAT...LON 3621 11403 3608 11332 3638 11264 3669 11262
3700 11252 3699 11403
$$
JH1 follow-up statement
000
WGUS75 KVEF 271428
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
720 AM PDT MON AUG 27 2007
AZC015-271515-
MOHAVE AZ-
720 AM MST MON AUG 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM MST FOR
NORTHEASTERN MOHAVE COUNTY...
AT 718 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER
NORTHERN MOHAVE COUNTY. RAIN GAGE DATA IS QUITE LIMITED ACROSS THE
AREA...HOWEVER A RAIN GAGE LOCATED AT SCRUB PEAK...JUST TO THE NORTH
IN SOUTHERN WASHINGTON COUNTY...UTAH...HAS RECEIVED 3.31 INCHES OF
RAINFALL IN THE PAST 2 HOURS. A MOHAVE COUNTY ALERT GAGE IN
LITTLEFIELD HAS RECEIVED 0.43 INCHES. ADDITIONAL HEAVY RAINFALL IN
EXCESS OF ONE INCH IS POSSIBLE OVER THE NEXT COUPLE OF HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE SPRING
NATIONAL MONUMENT...LITTLEFIELD AND COLORADO CITY
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3621 11403 3608 11332 3638 11264 3669 11262
3700 11252 3699 11403
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:10 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 27, 2:10 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 210 AM PDT MON AUG 27 2007 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE COMBINED WITH A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS TODAY. HIGH PRESSURE ALOFT WILL GRADUALLY BUILD BACK OVER THE AREA DURING THE MIDDLE TO LATTER PART OF THE WEEK. THE AIR MASS WILL GRADUALLY DRY OUT AND WARM UP WITH TEMPERATURES WELL ABOVE NORMAL BY THURSDAY. ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE OVER MAINLY THE MOUNTAINS TUESDAY AND WEDNESDAY. && .SHORT TERM...MOIST AND UNSTABLE AIR MASS OVER THE FORECAST AREA TODAY. UPPER LEVEL DISTURBANCE OVER CALIFORNIA EARLY THIS MORNING HELPING TO KICK OFF QUITE A BIT OF THUNDERSTORM ACTIVITY WHICH WILL CONTINUE TODAY...ESPECIALLY NORTH AND EAST OF LAS VEGAS. UPPER HIGH WILL GRADUALLY BUILD TOWARD THE WEST TOWARD THE AREA TUESDAY AND WEDNESDAY WITH THE AIR MASS GRADUALLY BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS ARE STILL EXPECTED OVER THE MOUNTAINS. .LONG TERM...MODELS CONTINUE TO SHOW HIGH PRESSURE SETTING UP OVER ARIZONA ALLOWING FOR SIGNIFICANT WARMING ACROSS THE CWA FOR MUCH OF THE WEEK. TEMPERATURES ARE EXPECTED TO BE SEVERAL DEGREES ABOVE NORMAL...BUT THINK THAT THEY WILL REMAIN BELOW RECORD LEVELS WHICH ARE RIGHT AROUND 110 DEGREES. MODELS STILL DEPICT MOISTURE TRAPPED UNDER THE HIGH AND THINK THAT A FEW STORMS MAY DEVELOP OVER THE HIGHER TERRAIN OF MOHAVE COUNTY. THE HIGH DOES WEAKEN SLIGHTLY TOWARD THE END OF THE EXTENDED PERIOD AS A UPPER LOW APPROACHES THE PACNW COAST. TEMPERATURES HOWEVER ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE ENTIRE EXTENDED PERIOD. .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS ACROSS THE VALLEY AND SURROUNDING CORRIDORS THIS MORNING. GUSTY WINDS TO 20 KTS ALONG WITH CIGS NEAR 6K FEET ARE LIKELY. THUNDERSTORMS ARE FORECAST TO DISSIPATE AFTER SUNRISE...BUT ONCE AGAIN BECOMING SCATTERED IN THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 12Z TONIGHT OVER PORTIONS ON LINCOLN AND NYE COUNTIES. THUNDERSTORMS ARE EXPECTED TO DECREASE AFTER 12Z...BUT SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP AFTER 19Z ACROSS THE REGION. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 27, 2:26 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 226 AM PDT MON AUG 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-280600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 226 AM PDT MON AUG 27 2007 /226 AM MST MON AUG 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY NORTH AND EAST OF LAS VEGAS. BRIEF HEAVY RAIN IS LIKELY WITH STORMS AND LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE ALOFT WILL GRADUALLY BUILD OVER THE AREA WITH THE AIR MASS BECOMING DRIER AND MORE STABLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES MAY REACH EXCESSIVE HEAT WARNING LEVELS ACROSS THE LOWER DESERTS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
In the hours before
Local storm report, Aug 27, 5:01 AM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 AM PDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM FLASH FLOOD 8 SE LAS VEGAS (DOWNTOW 36.09N 115.04W
08/27/2007 CLARK NV FIRE DEPT/RESCUE
SWIFT WATER RESCUE AT THE INTERSECTION OF BOULDER HIGHWAY
AND NELLIS BLVD
&&
JHLocal storm report, Aug 27, 5:04 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 AM PDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LAS VEGAS (DOWNTOWN) 36.17N 115.15W
08/27/2007 CLARK NV AMATEUR RADIO
5 VEHICLES FLOATING AT THE INTERSECTION OF HARMON AND
VERNON
&&
JHNearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.